STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10 DEG X3 INSERT 32E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Back to Search Results |
| Catalog Number |
723-10-32E |
| Medical Device Problem Codes |
Device-Device Incompatibility (2919); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Joint Dislocation (2374)
| Date of Event |
06/20/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
Patient diagnosed with osteonecrosis of the femoral head of the left hip, who underwent uncemented total arthroplasty of the left hip with a ceramic-polyethylene tribological pair on (b)(6) 2024.During the uneventful procedure, satisfactory stability tests were carried out.A 50mm acetabular component and 36mm femoral head were used.After a control radiography, the image drew attention to the subluxation of the femoral head in relation to the acetabular component.Due to suspicion of loosening of the polyethylene liner or interposition of soft tissues, a surgical review was indicated the following day on (b)(6) 2024) and the patient's hospitalization was extended.During the new surgery, it was found that the polyethylene liner was perfectly locked, but the 36 mm head was not fully fitted.The polyethylene liner was removed and the engraving on the piece was checked, which confirmed that the internal diameter was actually 32 mm, contrary to what was found in the previous day's surgery.The liner was replaced with a 36mm internal diameter component and there was a good reduction.The patient was discharged from hospital the following day, on (b)(6) 2024.The product box was not stored because, after opening, the box is discarded during surgery.On the box, as well as on the traceability label, information about size 723-10-36e was present, however, the size that was actually implanted in the first surgery, it was 723-10-32e.
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving a trident liner was reported.The event was confirmed.Method & results: product evaluation and results: the reported device was not returned; however, a photograph was provided for review.The photograph shows a recently explanted polyethylene liner with partial engravings shown.Engravings for what appears to be a partial catalog number of "10-32e" and partial lot code "rne" can be seen in the photo.Neither the complete catalog number nor lot code can be seen.Explantation damage is visible on the articulating surface of the liner.Clinician review: a review of the provided medical records by a clinical consultant indicated: "the x-rays show a tha with the femoral head sitting subluxed from the aceatabulum.The second x-ray shows a tha fully reduced.Subluxation of a tha confirmed.The event description describes the root cause to be an improperly sized acetabular liner (32 instead of 36)." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to dislocation.During the revision procedure, it was discovered that what was believed to be a poly liner of 36mm internal diameter implanted (part number: 723-10-36e, lot: 1w39ee) with a 36mm diameter femoral head, was actually a 32mm poly liner per the engravings observed intraoperatively (part number: 723-10-32e, lot: tx3rne).The reported device was not returned; however, a photograph was provided for review.The photograph shows a recently explanted polyethylene liner with partial engravings shown.Engravings for what appears to be a partial catalog number of "10-32e" and partial lot code "rne" can be seen in the photo.Neither the complete catalog number nor lot code can be seen.Explantation damage is visible on the articulating surface of the liner.A photo of the patient implant sheet was also provided for review.The sheet shows implant stickers for all devices implanted in the patient, including a sticker label for "trident x3 10° polyethylene insert, ref: 723-10-36e, lot: 1w39ee." there are no other trident liner implant labels present on the sheet.The global quality & operations (gqo) team reviewed the event and indicated the following: "as per the device history records (dhr), the devices were packaged and labeled approximately 5 months apart on 11jul2023 and 12dec2023.Additionally, no quarantine tickets were found to be attached to the product dhrs.Quarantine database inquiry was performed for both trident 10 deg x3 insert 32e, catalog#: 723-10-32e, gtin 07613327339109, lot#: tx3rne and trident 10 deg x3 insert 36e, catalog#: 723-10-36e, gtin 07613327339611, lot#: 1w39ee and there is no history of a quarantine ticket being opened for either product lots.Trackwise (nonconformance database) inquiry was performed for both trident 10 deg x3 insert 32e, catalog#: 723-10-32e, gtin 07613327339109, lot#: tx3rne and trident 10 deg x3 insert 36e, catalog#: 723-10-36e, gtin 07613327339611, lot#: 1w39ee and there is no history of product containment or hold for either product lots.As such, a product mix could not have occurred.Additionally, the packaging process at stryker mahwah takes place per procedure for final packaging of implants and sterile instr.Line clearance is completed between transfer of processes requiring confirmation of the lot id to the dhr.All products found to be non-conforming would be reworked per rework procedure.Based on the nature of the complaint, it has been determined that the manufacturing requirements, per procedure has been met.The global quality and operations investigation process is unable to confirm that this complaint is a manufacturing-related error.Consequently, a manufacturing non-conformance will not be opened." additionally, there have been no other similar events for the lot(s) referenced.It is possible that the package containing the 36mm liner was brought into the or and implanted by mistake or that the device packaging was opened during another surgery and was swapped into another box with different labelling.According to the surgical team, the packaging was sealed and there was no damage.However, this cannot be confirmed from the information provided.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description
Patient diagnosed with osteonecrosis of the femoral head of the left hip, who underwent uncemented total arthroplasty of the left hip with a ceramic-polyethylene tribological pair on (b)(6) 2024.During the uneventful procedure, satisfactory stability tests were carried out.A 50mm acetabular component and 36mm femoral head were used.After a control radiography, the image drew attention to the subluxation of the femoral head in relation to the acetabular component.Due to suspicion of loosening of the polyethylene liner or interposition of soft tissues, a surgical review was indicated the following day (b)(6) 2024 and the patient's hospitalization was extended.During the new surgery, it was found that the polyethylene liner was perfectly locked, but the 36 mm head was not fully fitted.The polyethylene liner was removed and the engraving on the piece was checked, which confirmed that the internal diameter was actually 32 mm, contrary to what was found in the previous day's surgery.The liner was replaced with a 36mm internal diameter component and there was a good reduction.The patient was discharged from hospital the following day, 06/22/2024.The product box was not stored because, after opening, the box is discarded during surgery.On the box, as well as on the traceability label, information about size 723-10-36e was present, however, the size that was actually implanted in the first surgery, it was 723-10-32e.
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.